Pramipexole: Just back from the... - Restless Legs Syn...

Restless Legs Syndrome

17,462 members11,313 posts

Pramipexole

beady3 profile image

Just back from the hospital , saw neurologist he has put me on Pramipexole starting low dose and after 4 weeks getting to the final dose. Any one on them , thanks for any reply’s

32 Replies

In my opinion I wouldn’t even go on them tbh, they can cause augmentation because people tend to have to up the dose frequently.

Read deepersides post

Pramipexol is a very effective control for rls.

But-- it comes with a hefty health warning.

Start at the lowest possible dose and if need to increase, only do so by smallest increment.

Check all other possible causes of rls ( written extensively on this site)

Strongly recommend not to progress doses beyond one (1) increase, for fear of augmentation.

But there is no reason you shouldn't get years of relief with Prami-- as long as other causes are addressed.

Do not allow medics to put you on another DA ( Dopamine Agonist).

Get back to us if that becomes an issue-- but I'm sure that will be years from now.

Good luck.

beady3 profile image
beady3 in reply to Madlegs1

Thanks for reply my doc wants to start me on 0,088 mg then in two weeks 0,18 mg then on 4 th week 0,35 mg , he said that is a long way of max does ,

Madlegs1 profile image
Madlegs1 in reply to beady3

Your doctor is incorrect. For rls, the maximum dose is regarded as 0.25.

He is reading the Parkinson's part of the leaflet.

You will still have issues, by continuing with Dopamine Agonists.

Good luck.

Hi again, I just checked your profile and notice that you were having issues with the Neupro patch.

Since that is a Dopamine Agonist, what I have advised above is not fully relevant to your particular situation.

The advice above is certainly applicable to a DA "virgin" but definitely not in your case.

You could try the Prami, but I would not increase the dose at all.

You will need to look at other medications to be effective for rls control.

I'm sorry if I raised your hopes there.

Yours is a complicated case because of your history, and would need competent professional help.

Good luck.

Hi Beady, so what have you dropped taking , have you stopped the patch and now started the Prami.? Are you still taking the tramadol or the pregabalin? I am agreeing with Madlegs not sure taking the Prami is right for you and definately not to keep increasing the dose as said by the neuro.

beady3 profile image
beady3 in reply to Elisse2

Why do you think it’s wrong for me , I am stopping the patch that’s all I am on

marsha2306 profile image
marsha2306 in reply to beady3

I am guessing it’s because you’ve already been on a dopamine agonist and there is a very, very strong likelihood if augmentation from going on another one. I think Madlegs hit the nail on the head.

Thank you for reply

Beady, I agree with Madlegs and Ellisse. You have been on the Neupro patch for a long time, together with tramadol and pregabalin. Beofre you tried gabapentin after having stopped ropinirole. The ropinirole, Neupro patch and now pramipexole are all dopamine agonists. They may cause augmentation, an unexpected worsening of the RLS. Given your history, it is unlikely you will last long on the pramipexole. You can try, but please keep your dose as low as possible.

You have also taken tramadol for a long time, which 'works' on the same places in the mind as the dopamine agonists. Therefore, tramadol may also cause augmentation. I am not saying you have or had augmentation, but clearly your previous set of medicines no longer worked, otherwise the neurologist wouldn't have changed them.

Are you now taking pramipexole only? If it doesn't work your neurologist should consider Targinact. It is licensed for RLS and mentioned in the NICE guidelines for RLS. Your neurologist should be familiar with te NICE guidelines.

Can someone post a link? I can't, as I am not in the UK.

in reply to LotteM

Targinact isn't actually mentioned in the RLS guidelines, but I will post a link to the relevant URL. which is -

bnf.nice.org.uk/drug/oxycod...

LotteM profile image
LotteM in reply to

Thank tou Manerva. Useful.

beady3 profile image
beady3 in reply to LotteM

Thank you for reply when I said to doc about Targinact his reply no no no

Elisse2 profile image
Elisse2 in reply to beady3

I am thinking of asking my doctor for me to try Targinact, and i think i will get the same answer, so i will ask to be referred . Did your doctor give you a reason of not letting you try it.

beady3 profile image
beady3 in reply to Elisse2

He just said I dont give those for rls good luck we all need it x

Elisse2 profile image
Elisse2 in reply to beady3

Well HE might not give them for RLS, but they are approved to give for RLS , so ask to be referred.

Beady, I agree with Elisse, Madlegs and Lotte. It’s clear that the neurologist you saw is not knowledgeable about RLS or he would not have prescribed pramipexole, given your history on DAs.

As others have advised over the last year, you probably augmented on both the DAs and the tramadol so you would need to reduce the patch slowly and start an alternative med.

In your case that would be either pregabalin or an opioid like OxyContin or Targinact, as Lotte advises.

nice.org.uk/

Sadly, we think neurologists will know how to treat RLS but the reality is that most UK neurologists have no idea how to treat RLS once augmentation has occurred.

That’s why we need this site- we research more than UK neurologists and we are aware of the risk of DAs.

I know it’s difficult to hear all this advice because it contradicts what you’ve been told by your neurologist BUT, if you go on the pramipexole, you’ll just end up in a difficult situation within a month and the neurologist will simply worsen your situation by telling you to increase the dose of pramipexole. It’s very worrying and upsetting that neurologists are giving us bad advice - but that’s why we’re all on this site. We were all let down badly by GPs and neurologists and had to find out the hard way that they are decades behind the US experts on best treatments.

Please take a while to absorb what others have said, read the pinned post on Augmentation and look at the link above about Targinact. You can call the neurologist and tell him your concerns about augmentation and ask him about safe withdrawal from the patch and discuss Targinact. As it’s specifically licensed for RLS, he should be aware of it.

Beady, can you tell us which hospital and which neurologist? It would be useful to know in case he isn’t an RLS expert.

June I agree with what everyone is saying. I have sent you a message love x

I was on these quite a few years ago ,be careful as they caused me to get arthritis and osteoporosis

Agree with the other replies. Just to add - I was on Pramipexole for many years till the augmentation started and I had also started taking Gabapentin. From the help I got on this site I decided to stop the Pramipexole and it was the best thing I have done. With the help of my GP I was able to adjust the Gabapentin doseage to 600mg a day so I am now almost symptom free.

Thank you for reply , did you get any satisfaction from being on that tab ,because you said you were on it years , also what dose were you on

Yes I’m on maximum does and have been for a while. However they appear to have stppped working so I’m slowly reducing the dose.

I hope they do you some good.

beady3 profile image
beady3 in reply to Siberiancats

Yes but what is your max dose and what did you build up to, did you think they helped

Siberiancats profile image
Siberiancats in reply to beady3

I went from 50 to 150 mcg.

Back down to 100 then I’ll go down to 50. Eventually come off it altogether. I am going to try acupuncture as I’ve heard it is effective for RLS. Try anything!!

Thanks , I had acupuncture didn’t do anything , but we all keep trying never give up

I've been on the lowest/starting dose since April and it's working very well.

It is controlling my rls.

Personally, if it does stop working, i will not raise the dosage and would not take another d.a.

I tried ropinerole and it did not help, actually made things worse. Gabapentin wasn't doing the job either, so i reluctantly took the mirapex.

My dr scoffed at my request for methadone.

If i augment, I'm going into MGH to Dr. W.

I have been on them for over 20 years and my advice is don't take them and ask for something else. As one of others have said at first I get are a relief BUT as time goes on you need more BUT they work less if that makes any sense. They are normally given to people suffering from Parkinson's Disease which causes problems associated with the Central Nervous System. RLS is Vascular so although they work at first you need more to take pain away. Vicisious circle. Also people react in different ways to the problems with habits......gambling.......spending so much money with me it was clothes shoes then more expensive items. I got into thousands of pounds of debt I could not stop. Seriously please try something else i can't say what because I am still searching . Sorry the disorder they can cause is Obsessive Compulsive Disorder

The pain 🌟 s in your feet neuropathy and works its way up your legs. I have restless limbs so both arms and legs. I was born with a this and my 14yr old granddaughter has had it for a few years. I hope this helps and I'm sorry to send you bad news but rather you know now about it.x good luck

Hi

Ive never taken it but all I can do is wish you good luck with it & hope it goes well

beady3 profile image
beady3 in reply to Sara_2611

That was so kindly put thank you

Sara_2611 profile image
Sara_2611 in reply to beady3

youre welcome

You may also like...